Couldn't find what you looking for?

TRY OUR SEARCH!


I wanted to visit my dermatologist because of problems with face skin I have. I cannot stand it any more and I need some medicine to treat this acne. One friend of mine told me she gets Accutane prescribed from her doctor for acne. Now I am worried because I have heard some girls have bad effects of this medicine so I am worried for her and for myself. Can anyone share experience with me to help me understand this medicine?

Loading...


I started to use Accutane because I have had cystic acne. I have to admit I was depressed because I was always trying to cover up the acne, and off course, that makeup made it worse. My dermatologist told me since nothing was working, Accutane would be the best choice for me. He said I would only be on it for 5-6 months and my acne should completely go away during this time. At the beginning, it was great, because almost immediately, it started working. I could clearly see all the little blackheads popping themselves up to the surface and as soon as I washed my face, they were gone. My cystic acne was healing faster and the bad spots were going away. I no longer had to use products that burned my face such as salicylic acid soaps and cleansers. After some time I noticed, my lips started to chap but not so bad. Right before I went to the doctor for a checkup, a huge cystic zip popped up right outside my nose and one not very attractive and one on my forehead. I started having acne cysts pop up everywhere, I could see them coming up through my skin especially on my nose and forehead. It happened to me even in places I did not know I had acne like my arms and legs.
Reply

Loading...

Hey everyone,
I have been on accutane at least 5 weeks now. i have seen GREAT improvements, but my skin is still not clear. I have the breakouts and i have the pimples, but I still ahve all the black heads on my nose. I started out with acne when i was 11 and in the 6th grade. I was the only one in my whole class to have acne at the time, and people really made fun of me for it. Acne is HELL. I need advice on what to do if my acne is not clearing up, and how long do i have to wait for it TO clear up. i just hate acne. Aniother thing is, my Dermatologist gave me some face wash called "Florida Foam" and it seems to work,but it burns really bad when i put it on my face. IF you any of you use the same product, does it burn your face? Thank you.
:(
Reply

Loading...

I am 42 and was on accutane. It worked wonderful, but not on my blackheads on my nose and chin, thank goodness for makeup. I only had severe ankle pain, very severe ankle pain, I took to much tylenol and ruined my stomach, now I am on Nexium. I did have weird abdominal pains but they would come and go. I do recommend this product and would do it all over again. Good Luck.
Reply

Loading...

Sorry to bump such an old thread.

Accutane was one of the best things to happen to my life.

I suffered with moderate to severe cystic acne during my early 20's. I didn't get on accutane until after college in 2004.

I've been 99.9% clear ever since my last pill in late 2004.

Here's some pictures of my skin a year after accutane.





Good luck to all of you on accutane now. Just stay moisturized. :)
Reply

Loading...

I forgot I posted this years ago. The aches and pains where do to Rheumtoid Arthritis which I was diagnosed 1 year later after I posted this. I was wondering if Accutaine triggered my Rheumatoid Arthritis. o.O
Reply

Loading...

I used accutane in high school and was diagnoised with juvenille rheumatoid arthritis about 2 years later...Ironic...
Reply

Loading...

Paul79SoFL thanks for pictures, my face was clean like yours after treatment. Accutane does some magic to skin :-D
Reply

Loading...

i was exactley the same i took accutane in highschool and was diagnosed with juvenile rhumatoid arthritis 2 years later, this really tells you something
Reply

Loading...

Same thing here! Diagnosed with juvenile RA a year and a half later! (I am now 26. I took accutane when I was 15) If you're thinking about taking accutane please rethink it! I had super clear skin for 1 year and now have acne again! Proactive takes care of a lot of it along with eating right and drinking plenty of water! Don't risk your health for the rest of your life for accutane which may or may not leave your skin clear later down the line! I'm now on medications and disease blockers for the rest of my life and had a VERY hard pregnancy all because I took this medication as a teenager!
Reply

Loading...

i posted earlier that i had also gotten rhuematoid arthritis after taking accutane i do 100% know this was the cause there are about 3 or 4 other people that have gotten this after taking accutane that posted. I would like to take action this has effected my life very much if any of you that posted read this again send me an email ***this post is edited by moderator *** *** private e-mails not allowed **
Please read our Terms of Use
or reply
thanks
Reply

Loading...

I took Accutane for about 5-6 months last year and it has changed my life so much that I felt that I should share my experience with others. I read a lot of negative posts about the side effects, but in my case I can only report how amazing this drug is!

Before I started my treatment, I have severe cystic acne on my back and chest for years. I was prescribed many antibiotics and creams, but nothing worked and I saw no changes at all. By the final year, my self-esteem was at an all-time low. I was scared to go to the beach and could not wear tank tops. I felt ugly all the time and I think the worst part was having to live with the external pain. The acne was so deep and swollen that I was constantly reminded that it was there.

After I year of trying different antibiotics with my dermatologist, he finally decided to put me on Accutane. I took two pills a day and had to go for blood tests every three weeks. The tests, visits to the derm and Accutane pills were free in my case because I live in Canada. At first it seemed to be getting worse, but shortly afterwards I started seeing small changes. Within 3 months, my acne was clearing up fast and I could cry I was so happy!

The only side effect I had was dry skin, and although that was pretty annoying, I was warned about it beforehand. Also, I was advised not to drink or tan at all, which can be hard. However, I wanted the drug to work so badly that I gladly toughed it out.
I did not experience any other changes during my treatment.

When I got off the drug, my skin continued to clear up. Two months after I stopped taking it, I was completely clear! Taking Accutane was the best decision I ever made. I am no longer in pain, my self-esteem is much better and I don't have to worry about what I wear anymore.

I also believe that all of this hype about the dangers of Accutane is greatly exaggerated. While there are some risks, my doctor told me that less than 5% of people have to come off of it because their side-effects are too strong. He also said that even though people report extreme side effects that it is has been proven that Accutane causes them. Also, if a dermatologist is monitoring changes in your body through blood tests and visits, I don't see how the long-term side effects that I'm seeing on this board can happen. Ive been off Accutane for about 8 months now, and I have not experienced any persisting side effects from it and my skin is still clear!

I would strongly recommend people who are living with painful cystic acne to try it out. I would also advise people not to buy it online (if that is even possible) and to have a dermatologist monitor your progress during your treatment. It is undeniably a strong drug, but it is taken safely I think that it does much more good than bad.

-Jade

Reply

Loading...

i took accutane in high school and now at 22 was diagnosed with RA!
Reply

Loading...

Both of my daughters were diagnosed with severe RA after taking Accutane. No history of this in my family. I have searched far and wide but cannot find any information on legal action being taken on the drug makers.
Reply

Loading...

I WAS one of those people that thought Accutane was great. NOW I would give anything to go back in time and NOT take that drug.
I took it at age 19 and age 28. At age 30, for no apparent reason, the cartilage in my knees began crumbling. I could no longer jog, hike or do any sport.
At age 40 I couldn't walk. I had surgery but ow the rest of my joints are starting to show signs of arthritis.
ACCUTANE dries out your body. It changes your DNA. They say it returns to normal, but that is NOT true for everyone. Why take a drug with such high risks?
There is no reason for me to have such horrible arthritis. No one in my family for generations has it. I was never hard on my body with sports.
I truly believe ACCUTANE caused this. The drug is POISON. Good luck in seeing how your body reacts to it long term. Your eyes might feel dry for life. Your stomach may never feel settled. And worse you might suffer from debilitating arthritis for the rest of your life.
Reply

Loading...